advertisement
Question
Posted by: Steve 2 | 2008/08/25

Heart Rate

I have recently lost about 30kgs through walking / running and diet. I was on blood pressure tablets for high blood pressure, and these have now been reduced to 5mg of Ziak daily.

The Ziak reduces your heart rate, and mine is now about 45 beats per minute.

Does this low rate have any affect on ones ability to exercise ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFitnessDoc

Hi Steve

Not necessarily the low heart rate, but the medication that is causing it can certainly affect exercise. You need to therefore be aware of the fact that your heart rate may be lower during training and that it might even be a case where you can discuss with your doctor the option of getting onto new medication that doesn't affect heart rate. Without going into mega detail, the way those drugs often work is to reduce your body's "stress" response, so that they lower the blood pressure, but this can cause the heart rate to drop. The body needs that "stress response" in order to allow you to train, so you don't want to shut it off. Therefore some of the blood pressure meds can affect your exercise. But there are alternatives, and you should not be afraid to seek them out and make sure you're getting the best possible combination of training and medication.

Good luck

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement